MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 22MM X 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 22MM X 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71334844
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a thr, a revision surgery was performed due to dislocation.The surgeon says the devices were not defective.Patient outcome is unknown.
 
Additional Manufacturer Narrative
Manufacturer name, city, state, model, and implanted date were updated with additional new information.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports that a revision surgery was performed due to dislocation.Per email communication, the requested x-ray and surgical reports are not available.However, it was reported that the surgeon stated the device was not defective.The patient impact beyond the revision, and the clinical root cause of the dislocation cannot be determined.Due to the limited information provided, a thorough assessment cannot be performed.Should additional clinically relevant documentation become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 0 DEG XLPE ACET LNR 22MM X 44MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11842632
Report Number1020279-2021-04391
Device Sequence Number3937849
Product Code JDI
UDI-Device Identifier03596010613394
UDI-Public03596010613394
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71334844
Device Catalogue Number71334844
Device Lot Number19BM17762
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer05/20/2021
09/02/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date05/21/2021
09/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;